MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the closurefast cf7-7-60 catheter, blood was observed coming out of the tip of the white cap (hub/leur) on the back of the catheter, despite it being screwed on.A hole was identified at the tip of the cap.The catheter was inserted into the peripheral vein, specifically the great saphenous vein (gsv) on the right side at the mid-location.The catheter was safely removed, and a new closurefast cf7-7-60 catheter was used to complete the procedure.The procedure involved theuse of local anesthesia, tumescent infiltration, and hand/manual compression.The procedure was completed successfully with the new catheter, and the vein was closed after four radiofrequency cycles.No patient complications have been reported as a result of thisevent.
 
Additional Manufacturer Narrative
Product analysis no ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter reference key shows evidence of wear, and the red ink was visible in some areas.The catheter cable connector was examined: all pins were visually inspected to be straight and no anomalies were noted along the catheter shaft.Device shows signs of use with dried biologics evident on the returned device.The luer cap was visually examined under the microscope, dried biologics was evident around the cap.There were no issuers with the cap treading and was successfully locked/tightened to the catheter port.The luer cap was decontaminated and further examination under the microscope revealed a hole/crack within the luer cap medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21311454
Report Number2183870-2025-00047
Device Sequence Number8169309
Product Code GEI
UDI-Device Identifier00643169862968
UDI-Public00643169862968
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCF7-7-60
Device Lot Number233100107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown